MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a visual inspection revealed that a coil and non-bsc catheter were returned for this complaint.The coil was stuck inside the non-bsc catheter.No more damages were found in the device.A functional and microscopic inspection revealed that the coil was stuck inside the non-bsc catheter and it was necessary to cut the sheath in order to release it; however, it exit from the catheter with a lot resistance.The coil was found damaged (stretched, kinked.The main coil zap tip and interlocking arm were found detached with missing number of fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 26may2020.It was reported that the coil could not be withdrawn from the catheter.A target lesion was located at the fundus of stomach.A 10mm x 50cm interlock coil was selected for use in gastric fundus for vein bleeding.During procedure, it was noted that the coil could not be pushed or withdrew when the microcatheter was advanced.However, it was further reported that continuous flushing was performed.Subsequently, the coil was removed with the catheter from the patient without any intervention.The bsc microcatheter used has no issue.The procedure was completed with another of the same device.No complications reported and patient was stable post procedure.However, device analysis revealed interlocking arm detached and missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10138660
Report Number2134265-2020-07750
Device Sequence Number1800643
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024270748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight70